Alert archive / Nebraska / Red Flag Warnings in 2016

Red Flag Warning 4, NWS Hastings, NE

March 6, 201611 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Mar 6, 2016, 2:29 PM CST for 11 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 7, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2016, 2:29 PM CST (20:29 UTC)
In effect from
Mar 7, 2016, 12:00 PM CST
Expired
Mar 7, 2016, 7:00 PM CST
In force
7 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Hall County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 53 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2370 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

156 
WWUS83 KGID 062029
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
229 PM CST SUN MAR 6 2016

...RED FLAG WARNING FOR MONDAY AFTERNOON AND EVENING...

.VERY WARM AND DRY AIR WILL SURGE NORTH ACROSS NORTH CENTRAL
KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA MONDAY AFTERNOON
AND EVENING. MINIMUM HUMIDITY LEVELS WILL DROP BELOW 20% WITH
WINDS 20 MPH AND HIGHER. COMBINED WITH DRY FUELS...THIS WILL
RESULT IN DANGEROUS CONDITIONS SHOULD ANY WILDFIRES OCCUR.

KSZ005>007-017>019-NEZ061-062-072>075-082>085-070430-
/O.UPG.KGID.FW.A.0001.160307T1800Z-160308T0100Z/
/O.NEW.KGID.FW.W.0004.160307T1800Z-160308T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-BUFFALO-HALL-GOSPER-
PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-
229 PM CST SUN MAR 6 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...061...062...072...073...074...075...082...
083...084 AND 085...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN AND FIRE WEATHER ZONE 085 WEBSTER.

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ060-070430-
/O.NEW.KGID.FW.W.0004.160307T1800Z-160308T0100Z/
DAWSON-
229 PM CST SUN MAR 6 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 060...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM CST MONDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON.

* WINDS...SOUTH AT 15 TO 25 MPH WITH GUSTS TO 40 MPH

* RELATIVE HUMIDITY...15 TO 20 PERCENT

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
142 
WWUS83 KGID 070206 AAA
RFWGID

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
806 PM CST SUN MAR 6 2016

...RED FLAG WARNING FOR MONDAY AFTERNOON AND EVENING...

.VERY WARM AND DRY AIR WILL SURGE NORTH ACROSS NORTH CENTRAL
KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA MONDAY AFTERNOON
AND EVENING. MINIMUM HUMIDITY LEVELS WILL DROP BELOW 20% WITH
WINDS GUSTING OVER 30 MPH. COMBINED WITH DRY FUELS...THIS WILL
RESULT IN DANGEROUS CONDITIONS SHOULD ANY WILDFIRES OCCUR.

KSZ005>007-017>019-NEZ060>062-072>075-082>085-071200-
/O.CON.KGID.FW.W.0004.160307T1800Z-160308T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-
806 PM CST SUN MAR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017...018...019...060...061...062...072...073...
074...075...082...083...084 AND 085...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 062 HALL...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE 
  WEATHER ZONE 085 WEBSTER.

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
232 
WWUS83 KGID 071106
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
506 AM CST MON MAR 7 2016

...RED FLAG WARNING FOR THIS AFTERNOON AND EVENING...

.VERY WARM AND DRY AIR WILL SURGE NORTH ACROSS NORTH CENTRAL
KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA THIS AFTERNOON AND
EVENING. MINIMUM HUMIDITY LEVELS WILL DROP BELOW 20% WITH WINDS
GUSTING OVER 30 MPH. COMBINED WITH DRY FUELS...THIS WILL RESULT IN
DANGEROUS CONDITIONS SHOULD ANY WILDFIRES OCCUR.

KSZ005>007-017>019-NEZ060>062-072>075-082>085-072000-
/O.CON.KGID.FW.W.0004.160307T1800Z-160308T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-
506 AM CST MON MAR 7 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...007...017...018...019...060...061...062...072...
073... 074...075...082...083...084 AND 085...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... 
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO... FIRE 
  WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 072 GOSPER... FIRE 
  WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE 
  WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE 
  WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND 
  FIRE WEATHER ZONE 085 WEBSTER. 

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS OF 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HEINLEIN
937 
WWUS83 KGID 071831
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1231 PM CST MON MAR 7 2016

...RED FLAG WARNING FOR THIS AFTERNOON AND EVENING...

.VERY WARM AND DRY AIR WILL SURGE NORTH ACROSS NORTH CENTRAL
KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA THIS AFTERNOON AND
EVENING. MINIMUM HUMIDITY LEVELS WILL DROP BELOW 20% WITH WINDS
GUSTING OVER 30 MPH. COMBINED WITH DRY FUELS...THIS WILL RESULT
IN DANGEROUS CONDITIONS SHOULD ANY WILDFIRES OCCUR.

KSZ005>007-017>019-NEZ060>062-072>075-082>085-080100-
/O.CON.KGID.FW.W.0004.000000T0000Z-160308T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-
1231 PM CST MON MAR 7 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...060...061...062...072...073...074...
075...082...083...084 AND 085...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 062 HALL...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE 
  WEATHER ZONE 085 WEBSTER.

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS OF 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BILLINGS WRIGHT
665 
WWUS83 KGID 080100
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
700 PM CST MON MAR 7 2016

KSZ005>007-017>019-NEZ060>062-072>075-082>085-080200-
/O.EXP.KGID.FW.W.0004.000000T0000Z-160308T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-
700 PM CST MON MAR 7 2016

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...060...061...062...072...073...074...075...
082...083...084 AND 085...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CST AS RELATIVE HUMIDITY
VALUES CONTINUE TO RISE THE REST OF THE EVENING DUE TO COOLING
TEMPERATURES. THE WINDS HAVE ALSO BEGUN TO DECREASE AND ARE
EXPECTED TO RANGE FROM 10 TO 20 MPH THROUGH MIDNIGHT.

$$

EWALD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:58 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Mar 6, 11:58 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1158 AM CST SUN MAR 6 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 347 AM CST SUN MAR 6 2016

UNSEASONABLY MILD WEATHER WILL BE THE RULE DURING THE SHORT TERM
PERIODS. THERE ARE A FEW WEATHER CONCERNS IN TERMS OF GUSTY SOUTH
WINDS TODAY...PERHAPS AN ISOLATED TSTM AND THE POTENTIAL FOR FOG
DEVELOPMENT TONIGHT.

TEMPERATURES DURING THE PREDAWN HOURS HAVE HELD IN THE 40S TO NEAR
50 IN STEADY SOUTHERLY LLVL FLOW WITH A DEEPENING SFC TROUGH
ALONG THE HIGH PLAINS. THESE WARM TEMPS ARE SHAPING UP TO TIE OR
SET NEAR RECORD WARM MINIMUM TEMPERATURES FOR MARCH 6TH...WITH THE
CURRENT RECORD STANDING AT 46F FOR BOTH GRAND ISLAND AND HASTINGS.

LLVL MOISTURE SO FAR HAS BEEN SLOW TO RETURN WITH CURRENT DPS IN THE
20S ACROSS OUR CWA HOWEVER DPS IN THE 30S/40S ARE NOT TOO FAR OFF
ACROSS OK AND SW KS AND MODELS SUGGEST THESE DPS WILL START MOVING
INTO OUR AREA NEAR OR SHORTLY AFTER SUNRISE. EVEN WITH THE WAA
AND STRONG LLVL JET CONFIDENCE IS NOT HIGH THAT WE WILL SEE
CONVECTION WITH THE SLOWER ARRIVAL OF MOISTURE AND HAVE REMOVED
TSTMS FM FORECAST THIS MORNING. SFC LOW PRESSURE CONTINUES TO
DEEPEN TO OUR WEST TODAY AND SOUTH WINDS WILL BE STEADY/GUSTY ESPECIALLY
ACROSS OUR EASTERN ZONES WHERE THE GRADIENT WILL BE TIGHTER
WHEREAS WESTERN AREAS WILL SEE LESSER WIND AS THE SFC TROUGH
GRADUALLY MOVES EAST THRU WESTERN NEB/KS. WIND SPEEDS AROUND 30
MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED FOR SOUTHERN OSBORNE
AND MITCHELL COUNTIES AND THESE WIND SPEEDS ARE WORTHY OF MENTION
IN THE HWO. THE WARM START TO THE DAY AND GOOD MIXING OF THE WARM
AIRMASS SHOULD RESULT IN AFTN HIGHS IN THE 70S TO AROUND 80F EVEN
WITH THE INCREASE IN DPS THIS AFTN.

THE MOISTURE AXIS ORIENTS ACROSS CENTRAL AND EASTERN NEBRASKA AND
KANSAS THIS AFTN AHEAD OF THE SFC TROUGH. OUR WESTERN CWA WILL BE
ON THE FRINGE OF THE MOISTURE AXIS AND DPS WILL BE LOWER TO THE
WEST...AND LOW RELATIVE HUMIDITY VALUES MAY DROP TO THE LOW 20TH
PERCENTILE. DUE TO THE CLOSE PROXIMITY OF THE SFC TROUGH WIND
SPEEDS SHOULD BE SUFFICIENTLY LOW ENOUGH TO NOT WARRANT A MENTION
FOR NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY.

AN AREA OF STRATUS IS PROGGED TO LIFT NORTHWARD ACROSS EASTERN KS
AND NEB TONIGHT WITH OUR EASTERN CWA ON THE EDGE OF THE LOW CLOUD
COVER. WITH THE LLVL MOISTURE IN PLACE...THE POTENTIAL EXISTS FOR
FOG DEVELOPMENT AHEAD OF THE WESTERN TROUGH...WITH THE LOWEST
VSBYS EXPECTED BETWEEN THE TROUGH AND ALONG THE EDGE OF THE
STRATUS. WITH THE MOISTURE AND WARM AIRMASS IN PLACE...LOWS
TONIGHT WILL AGAIN BE UNSEASONABLY MILD IN THE 40S AND 50S WHICH
ARE MORE TYPICAL OR EVEN WARMER THAN WHAT WE SEE FOR HIGHS THIS
TIME OF YEAR.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 347 AM CST SUN MAR 6 2016

BIG STORY: RECORD OR NEAR RECORD WARMTH MON...AS LONG AS THE STRATUS
SCOURS OUT. FIRE WX WATCH NOW POSTED FOR MON FOR A DANGEROUS MIX OF
RH/WIND. NO CHANGE TO TEMP OUTLOOK...ABOVE NORMAL CONTS. STILL NO
MEANINGFUL PRECIP FORESEEN THRU NEXT SAT.

ALOFT: IT'S BEEN A WHILE...BUT A LONGWAVE TROF WILL BE SITUATED OVER
THE WRN USA MON. THE PRIMARY LEAD SHORTWAVE TROF WILL BE OVER THE 4-
CORNERS AT 12Z AND HEAD NE CROSSING THE PANHANDLE MON NIGHT. THE
STRONGER TROF/JET STREAK WILL DIG FURTHER S AND CUT-OFF...DROPPING
INTO OVER MEX FOR SVRL DAYS. BY WED THE WESTERLIES WILL BECOME
REESTABLISHED OVER THE NRN USA WITH THE NRN END OF THE WRN TROF
MOVING THRU. A BROAD RIDGE WILL THEN FORM OVER THE NRN USA WITH THE
NEXT TROF MOVING ONSHORE IN THE W FRI. HEIGHT FALLS COULD BE FAR
ENOUGH S TO KICK THE MEX LOW BACK UP INTO THE LWR MS VLY.

SURFACE: LEE CYCLOGENESIS WILL BE UNDERWAY MON MORNING OVER NE
CO...WITH THE FCST AREA IN THE WARM SECTOR. THE COOL FRONT MAKING
ITS WAY THRU THE WRN USA TODAY WILL BE CLOSING IN LATE MON.
MEANWHILE...THE DRYLINE WILL SURGE E INTO THE FCST AREA. AS THE CO
LOW HEADS NE INTO THE NRN PLAINS MON NIGHT...THE COOL FRONT WILL
CROSS THE FCST AREA...MERGING WITH THE DRYLINE. WEAK HIGH PRES
BUILDS IN TUE-WED. THU-SAT THE FCST AREA WILL THEN BE BETWEEN LOW
PRES MOVING INTO SW CANADA AND ANOTHER LOW DEVELOPING OVER TX. THU
THE WARM FRONT ASSOCIATED WITH THE CANADA LOW WILL LIFT THRU THE
FCST AREA.

SOME DAILY DETAILS...

THE 18Z/00Z NAM WERE ON THE SLOW SIDE OF THE GUIDANCE SPREAD AT
00Z/TUE. SO USED MORE OF A GFS/EC BLEND.

MON: SUNNY/WINDY WITH RECORD OR NEAR-RECORD WARMTH. SEE CLIMATE SXN
BELOW. VERY WARM/DRY AIR IS EXPECTED TO SURGE N THRU THE FCST AREA
ON WINDS OF 25-35 MPH...MAINLY ALONG AND E OF HWY 183. GUSTS OF 35-
40 MPH ARE LIKELY AND OSBORNE/MITCHELL COUNTIES COULD SEE G45 MPH.

RELYING ON THE GFS/EC...BELIEVE STRATUS MAY NOT BE MUCH OF A FACTOR
AT ALL E OF HWY 281 TO START THE DAY. THE 06Z NAM CAME IN FURTHER E.
THIS MEANS FOG COULD BE A PROBLEM FURTHER E AND COORDINATED WITH THE
ST FCSTR TO EXPAND IT ALL THE WAY TO HWY 81.

FIRE WX: THE VERY WARM/DRY AIR AND WINDS WILL COMBINE FOR A
DANGEROUS MIXTURE WITH DRY FUELS. A FIRE WX WATCH HAS BEEN ISSUED
FROM THE TRI-CITIES S AND W. ONLY DAWSON COUNTY WAS EXCLUDED SINCE
WINDS SHOULD BE LIGHTER.

THERE IS SOME UNCERTAINTY ON DWPTS. USED A BLEND OF THE LAST 2 RUNS
OF MOSGUIDE AND THEN DROPPED THEM A LITTLE LOWER USING SOME GFS 2M
DWPTS WHICH ARE EXTREMELY LOW. WE MAY NOT BE LOW ENOUGH. WOULD NOT
BE SURPRISED TO SEE SOME 10% RH'S OVER FURNAS/PHILLIPS/ROOKS
COUNTIES.

COORDINATED WITH SPC TO REMOVE THE FCST AREA FROM THE SLGT RISK OF
SVR TSTMS MON AFTERNOON/EVE. DRY SLOT/CAP WITH NO HELP ALOFT ARE
MITIGATING FACTORS...ALONG WITH MOIST AXIS E OF THE FCST AREA.

WE STILL HAVE A SLGT 20% CHANCE OF THUNDER OVER EXTREME NRN/ERN
FRINGES OF THE FCST AREA...BUT THE BEST CHANCES OF PRECIP WILL BE W
AND E OF THE FCST AREA.

MOST OF THE EFFORT ON THIS SHIFT WENT INTO MON-MON NIGHT. AT THIS
TIME...THERE IS NOTHING OF SIGNIFICANCE IN THE OFFING TUE-SAT.

TUE-WED: COOLER...BUT STILL WARMER THAN NORMAL BY 10F.

THU-SAT: WARMING BACK UP WITH TEMPS PROBABLY 20F ABOVE NORMAL.
VARIOUS EC/GFS RUNS ATTEMPT TO BRING SOME RAIN N INTO THE FCST AREA
AS THE MEX LOW LIFTS BACK INTO THE SRN PLAINS. HOWEVER...THERE IS A
LOT OF SPREAD ON THE TIMING/LOCATION OF THIS LOW. SO POPS WERE
CAPPED AT 20%.

&&

.AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1150 AM CST SUN MAR 6 2016

HIGH CLOUDS WILL START THE PERIOD WITH GUSTY SOUTH WINDS. THERE
COULD BE A LITTLE FOG LATE TONIGHT INTO MONDAY MORNING. HAVE MVFR
CONDITIONS BUT A COUPLE OF THE MODELS INDICATE THEY COULD BE A
LITTLE LOWER.

&&

.CLIMATE...

RECORD OR NEAR RECORD WARMTH IS LIKELY MON...WITH BOTH WARMEST
LOW TEMP AND WARMEST HIGH TEMP RECORDS THREATENED.

               RECORD WARM LOW       YEAR
GRAND ISLAND:        52              2000
HASTINGS:            52              2000

               RECORD HIGH TEMP      YEAR
GRAND ISLAND:        73          2000 & 1987
HASTINGS:            78              1987

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR NEZ061-062-072>075-082>085.

KS...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR KSZ005>007-017>019.

&&

SHORT TERM...FAY
LONG TERM...HALBLAUB
AVIATION...JCB
CLIMATE...HALBLAUB
Hazardous weather outlook, Mar 6, 4:13 AM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
413 AM CST SUN MAR 6 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
071200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
413 AM CST SUN MAR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE
FORECAST TODAY FOR LOCATIONS SOUTH OF A LINE FROM NATOMA TO BELOIT
KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FIRE WEATHER CONDITIONS WILL EXCEED CRITICAL LEVELS MONDAY SOUTH OF
INTERSTATE 80 AND WEST OF HIGHWAY 281...WHERE A FIRE WEATHER WATCH
HAS BEEN POSTED. PLEASE SEE THE LATEST FIRE WEATHER MESSAGE FOR
DETAILS. ELSEWHERE...THE REST OF THE OUTLOOK AREA WILL BE NEAR
CRITICAL FIRE WEATHER CONDITIONS.

SOUTH WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH MONDAY OVER
PORTIONS OF NORTH CENTRAL KANSAS. GUSTS AS HIGH AS 45 MPH ARE LIKELY
AS WELL.

THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM OR TWO MONDAY
EVENING...MAINLY NORTH AND EAST OF GRAND ISLAND. IF ANY STORMS
FORM...THEY COULD BE STRONG WITH HAIL AS LARGE AS NICKELS AND WIND
GUSTS CLOSE TO 50 MPH.

THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:57 AM CSTFire Weather WatchGIDAdams, Buffalo, Franklin, Furnas, Gosper, Hall and 4 more11 hr

Nearby

Red Flag Warnings in Nebraska, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.